Hail, Jefferson
- When
- May 12, 2:00 PM EST
- Where
- Jefferson County, 2 mi W of Toronto
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.450, -80.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 12, 12:55 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT WED MAY 12 2004 .MESOSCALE/THUNDERSTORM DISCUSSION SLOW MOVING THUNDERSTORMS DEVELOPING. LEFT OVER BOUNDARIES MAY PROVIDE A FOCUS POINT FOR ADDITIONAL THUNDERSTORMS THIS EVENING PROGRESSES. GIVEN HIGH PRECIPITABLE WATER VALUES (1.3 TO 1.4 INCHES) LOW FLASH FLOOD GUIDANCE AND THE POTENTIAL TO HAVE STORMS REMAIN NEARLY STATIONARY ALONG THAT BOUNDARY, WE WILL MONITOR THE POTENTIAL FOR FLASH FLOOD PRODUCING STORMS. && .EARLY PERIOD DISCUSSION... CONTINUED WARM/UNSTABLE REGIME IN SW FLOW ON BACKSIDE OF BERMUDA HIGH PARKED OFF EAST COAST. CONTINUED DIURNAL CONVECTION- ANY STORMS WILL BE SLOW MOVING. COLD FRONT EXPECTED TO MOVE TOWARDS REGION LATE FRIDAY NIGHT. THREAT FOR MORE ORGANIZED CONVECTION/PRECIP AS DYMAMICS COME MORE IN PLACE. && EXTENDED PERIOD DISCUSSION... HIGH PRESSURE IN CONTROL SATURDAY NIGHT AND REMAINDER OF WEEKEND AND THEN SERIES OF FRONTAL BOUNDARIES AFFECTING AREA EARLY NEXT WITH WITH CHANCE OF PRECIP. && .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 82 63 82 65 / 30 30 30 30 WHEELING, WV 83 63 82 64 / 30 30 30 30 MORGANTOWN, WV 81 64 83 65 / 30 30 30 30 ZANESVILLE, OH 84 63 81 65 / 30 30 30 40 NEW PHILADELPHIA, OH 83 63 82 64 / 30 30 30 40 FRANKLIN, PA 81 60 81 59 / 40 40 30 30 DUBOIS, PA 81 60 80 60 / 40 40 30 30 LATROBE, PA 80 61 81 61 / 30 30 30 30 BUTLER, PA 82 63 81 61 / 40 30 30 30 INDIANA, PA 79 60 82 60 / 30 30 30 30 OAKLAND, MD 79 57 79 61 / 30 30 30 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 440 AM EDT WED MAY 12 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-120839- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 440 AM EDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY. THIS ACTIVITY... FOR THE MOST PART...WILL BE ISOLATED AND IS NOT EXPECTED TO REACH SEVERE LEVELS. HOWEVER...STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND COULD PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1233 PM EDT WED MAY 12 2004 MDZ001-121728- GARRETT MD- 1233 PM EDT WED MAY 12 2004 ...THUNDERSTORMS IN EASTERN GARRETT COUNTY... THUNDERSTORMS WITH HEAVY DOWNPOURS... SMALL HAIL AND GUSTY WINDS WERE OVER EASTERN GARRETT COUNTY FROM KITZSMILLER AND NORTH THROUGH SAVAGE RIVER STATE FOREST TO NEAR I-68 NEAR SAVAGE MOUNTAIN. THESE STORM ARE MOVING NORTHEAST AROUND 20 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EDT WED MAY 12 2004 OHZ041-050-WVZ001-002-121900- BROOKE WV-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH- 201 PM EDT WED MAY 12 2004 AT 200 PM THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WERE OVER WERE MOVING THROUGH OVER COLUMBIANA... JEFFERSON... HANCOCK AND BROOKE COUNTIES. THESE STORMS ARE VERY SLOW MOVING SLOW MOVING AND WILL PRODUCE HEAVY RAINS AND HAIL AS THEY SLOWLY MOVE NORTHEAST. THE MOST POTENT STORMS WERE OVER WEIRTON AND NEAR EAST LIVERPOOL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 203 PM EDT WED MAY 12 2004 OHZ041-050-WVZ001-002-121858- BROOKE WV-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH- 203 PM EDT WED MAY 12 2004 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS... AT 200 PM THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WERE OVER WERE MOVING THROUGH OVER COLUMBIANA... JEFFERSON... HANCOCK AND BROOKE COUNTIES. THESE STORMS ARE VERY SLOW MOVING SLOW MOVING AND WILL PRODUCE HEAVY RAINS AND HAIL AS THEY SLOWLY MOVE NORTHEAST. THE MOST POTENT STORMS WERE OVER WEIRTON AND NEAR EAST LIVERPOOL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 208 PM EDT WED MAY 12 2004 OHZ041-050-WVZ001-002-121858- BROOKE WV-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH- 208 PM EDT WED MAY 12 2004 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS... AT 200 PM THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WERE MOVING THROUGH COLUMBIANA... JEFFERSON... HANCOCK AND BROOKE COUNTIES. THESE STORMS ARE MOVING VERY SLOW TO THE NORTHEAST AND WILL PRODUCE HEAVY RAINS AND HAIL. THE MOST POTENT STORMS WERE OVER WEIRTON AND NEAR EAST LIVERPOOL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT WED MAY 12 2004 OHZ041-121936- COLUMBIANA OH- 259 PM EDT WED MAY 12 2004 ...THUNDERSTORM WITH TORRENTIAL DOWNPOURS AND HAIL... AT 257 PM THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND HAIL WERE OVER COLUMBIANA COUNTY. THESE STORMS ARE VERY SLOW MOVING AND WILL PRODUCE HEAVY RAINS AND HAIL AS THEY MOVE SLOWLY NORTHEAST. THE MOST POTENT STORM WAS OVER THE WEST POINT AREA.
The Pittsburgh radar (KPBZ), 36 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398061.